Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 129, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at May 6, 2013, 11:12 AM EDT for Gwinnett County, Georgia. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2013, 11:12 AM EDT (15:12 UTC)
- Expired
- May 6, 2013, 2:23 PM EDT
- In force
- 3 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Suwanee Creek at Suwanee (SWEG1). The gauge peaked at 8.94 ft at May 5, 2013, 7:00 PM EDT.
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 11 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02334885, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
362 WGUS42 KFFC 061512 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1112 AM EDT MON MAY 6 2013 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... COOSA RIVER NEAR PLANT HAMMOND AFFECTING FLOYD COUNTY SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC115-070512- /O.NEW.KFFC.FL.W.0128.130506T1512Z-000000T0000Z/ /HMMG1.1.ER.000000T0000Z.130506T1100Z.000000T0000Z.UU/ 1112 AM EDT MON MAY 6 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE COOSA RIVER NEAR PLANT HAMMOND. * FROM THIS MORNING UNTIL FURTHER NOTICE. * AT 700 AM MONDAY THE STAGE WAS 572.8 FEET...AND RISING. * FLOOD STAGE IS 570 FEET. * MODERATE FLOODING IS FORECAST. * AT 573.0 FEET...MODERATE FLOODING BEGINS AND EXPANDS FURTHER INTO THE WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE BEHIND PLANT HAMMOND. THE PARKING LOT NEAR THE INTAKES BEHIND THE PLANT BEGINS TO FLOOD. $$ GAC135-070120- /O.NEW.KFFC.FL.W.0129.130506T1512Z-130507T0120Z/ /SWEG1.1.ER.130506T1402Z.130506T1800Z.130506T1920Z.NO/ 1112 AM EDT MON MAY 6 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE SUWANEE CREEK NEAR SUWANEE. * FROM THIS MORNING UNTIL THIS EVENING. * AT 1100 AM MONDAY THE STAGE WAS 8.1 FEET...AND RISING SLOWLY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 8 FEET. * AT 8 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS ALONG THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT U S HIGHWAY 23 OR BUFORD HIGHWAY. PORTIONS OF THE SUWANEE CREEK PARK OFF OF SUWANEE CREEK TRAIL BEGIN TO FLOOD TO MARTIN FARM ROAD. THIS WILL ALSO INCLUDE AREAS BEHIND THE SUWANEE ELEMENTARY SCHOOL AND THE GEORGE PIERCE PARK. $$
1 follow-up statement
034 WGUS82 KFFC 061823 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 223 PM EDT MON MAY 6 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... CHATTAHOOCHEE RIVER NEAR WHITESBURG AFFECTING CARROLL...COWETA AND HEARD COUNTIES SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY FLINT RIVER NEAR LOVEJOY AFFECTING CLAYTON...FAYETTE AND SPALDING COUNTIES FLINT RIVER NEAR WOOLSEY AFFECTING CLAYTON...FAYETTE AND SPALDING COUNTIES SOUTH RIVER NEAR SNAPPING SHOALS AFFECTING BUTTS...HENRY AND NEWTON COUNTIES GAC063-113-255-061923- /O.CAN.KFFC.FL.W.0114.000000T0000Z-130506T2158Z/ /LOVG1.1.ER.130505T1746Z.130506T0245Z.130506T1517Z.NO/ 223 PM EDT MON MAY 6 2013 THE FLOOD WARNING IS CANCELLED FOR THE FLINT RIVER NEAR LOVEJOY. * THIS TAKES AFFECT IMMEDIATELY. * AT 145 PM MONDAY THE STAGE WAS 11.5 FEET...AND FALLING. * FLOOD STAGE IS 12 FEET. * THE RIVER WILL CONTINUE TO FALL. $$ GAC063-113-255-061923- /O.CAN.KFFC.FL.W.0123.000000T0000Z-130506T1823Z/ /WSEG1.1.ER.130506T0345Z.130506T1000Z.130506T1607Z.UU/ 223 PM EDT MON MAY 6 2013 THE FLOOD WARNING IS CANCELLED FOR THE FLINT RIVER NEAR WOOLSEY. * THIS TAKES AFFECT IMMEDIATELY. * AT 145 PM MONDAY THE STAGE WAS 47.8 FEET...AND FALLING. * FLOOD STAGE IS 48 FEET. * THE RIVER WILL CONTINUE TO FALL. $$ GAC045-077-149-061923- /O.CAN.KFFC.FL.W.0110.000000T0000Z-130506T2212Z/ /WHTG1.1.ER.130505T1639Z.130506T0545Z.130506T1635Z.NO/ 223 PM EDT MON MAY 6 2013 THE FLOOD WARNING IS CANCELLED FOR THE CHATTAHOOCHEE RIVER NEAR WHITESBURG. * THIS TAKES AFFECT IMMEDIATELY. * AT 145 PM MONDAY THE STAGE WAS 14.9 FEET...AND FALLING. * FLOOD STAGE IS 15 FEET. * THE RIVER WILL CONTINUE TO FALL. $$ GAC135-061923- /O.CAN.KFFC.FL.W.0129.000000T0000Z-130507T0120Z/ /SWEG1.1.ER.130506T1402Z.130506T1515Z.130506T1646Z.NO/ 223 PM EDT MON MAY 6 2013 THE FLOOD WARNING IS CANCELLED FOR THE SUWANEE CREEK NEAR SUWANEE. * THIS TAKES AFFECT IMMEDIATELY. * UNTIL THIS EVENING. * AT 145 PM MONDAY THE STAGE WAS 7.9 FEET...AND FALLING. * FLOOD STAGE IS 8 FEET. * THE CREEK WILL CONTINUE TO FALL. $$ GAC035-151-217-061853- /O.CAN.KFFC.FL.W.0111.000000T0000Z-130506T1823Z/ /SPGG1.1.ER.130505T1330Z.130506T0045Z.130506T1625Z.UU/ 223 PM EDT MON MAY 6 2013 THE FLOOD WARNING IS CANCELLED FOR THE SOUTH RIVER NEAR SNAPPING SHOALS. * THIS TAKES AFFECT IMMEDIATELY. * AT 145 PM MONDAY THE STAGE WAS 11.7 FEET...AND FALLING. * FLOOD STAGE IS 12 FEET. * THE RIVER WILL CONTINUE TO FALL. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 6, 7:34 AM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, May 6, 7:34 AM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 734 AM EDT MON MAY 6 2013 .SHORT TERM /TODAY THROUGH TUESDAY/... /ISSUED AT 447 AM EDT MON MAY 6 2013/ LATEST SATELLITE IMAGERY SHOWS THE INFAMOUS CUT OFF UPPER LOW SPINNING AWAY OVER NORTH GA WHERE MODELS AGREE IT...AND THE ASSOCIATED SURFACE LOW...MEANDER THROUGH THIS EVENING BEFORE BEGINNING A DRIFT EASTWARD AND INTO THE CAROLINAS BY TUESDAY AFTERNOON. THE MAIN CONCERN IS POTENTIAL FOR ANOTHER 1.0 TO 1.5 INCHES OF RAINFALL THROUGH TUESDAY...WITH THE MAJORITY OF THESE RAINFALL AMOUNTS FALLING OVER NW GA AND THROUGH THIS EVENING WITH HELP FROM DAYTIME HEATING. THIS SLOW MOVEMENT...AND POTENTIAL CONTINUOUS TRAINING OF LIGHT TO MODERATE RAIN SHOWERS OVER AN ALREADY SATURATED NW GA HAS WARRANTED REDEFINING THE FLOOD WATCH FOR NW GA ONLY AND CONTINUING THE WATCH THROUGH 8 PM THIS EVENING. SEE THE LATEST FLOOD WATCH STATEMENT FOR FURTHER DETAILS. AS FOR THUNDER... THE COLD CORE LOW COUPLED WITH MODEST SURFACE INSTABILITIES DURING DAYTIME HEATING WILL ALSO WARRANT THE MENTION OF ISOLATED THUNDERSTORMS... MAINLY OVER NORTH AND WEST CENTRAL GA TODAY WHERE THE MORE FAVORABLE DIFFLUENT FLOW WILL BE FOCUSED... THEN MAINLY NE GA TUESDAY AFTERNOON AS THE MORE FAVORABLE DYNAMICS SHIFT EASTWARD. ALONG WITH ISOLATED THUNDER WILL COME THE POTENTIAL FOR GUSTY WINDS AND SMALL HAIL OR GRAUPEL CONSIDERING HOW COLD THE MID AND UPPER LEVELS ARE WITH THIS LOW PRESSURE SYSTEM. THE THUNDER AND HAIL THREAT WILL GREATLY DIMINISH BY 9-10 PM EACH EVENING. AS FOR TEMPS... CLOUDS AND INVADING SHOWERS FROM THE WEST WILL HOLD DAYTIME HIGHS OVER MUCH OF NORTH GA IN THE UPPER 50S TO LOWER 60S... WHILE HIGHS FURTHER SOUTH WILL CLIMB INTO THE UPPER 60S TO LOWER 70S WITH AMPLE CLOUD BREAKS EXPECTED THERE. THEN AS THE COLD FRONT GRADUALLY PUSHES ACROSS NORTH AND INTO CENTRAL GA TONIGHT... EXPECT LOWS TO DIP INTO THE 40S NORTH AND 50S FURTHER SOUTH. HIGHS ON TUESDAY WILL REBOUND TOWARD MORE NORMAL NUMBERS BEHIND THE DEPARTING UPPER LOW. 39 .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... /ISSUED AT 447 AM EDT MON MAY 6 2013/ PESKY UPPER LOW LOOKS TO FINALLY EXIT THE REGION BY EARLY WEDNESDAY AS IT TRACKS NORTHEASTWARD ALONG THE U.S. EAST COAST. ISOLATED SHOWERS ARE POSSIBLE ACROSS FAR NORTH GEORGIA WEDNESDAY AND THURSDAY AHEAD OF THE NEXT SYSTEM...WHILE THE REMAINDER OF THE CWA ENJOYS A BRIEF REPRIEVE. EXTENDED MODEL SOLUTIONS DIFFER TOWARD THE LATTER HALF OF THE WEEK...WITH THE COMBINATION OF DEEP SOUTHERLY FLOW ENHANCING MOISTURE ACROSS THE STATE AND A SERIES OF UPPER LEVEL DISTURBANCES BRINGING SHOWERS AND THUNDERSTORMS BACK TO THE REGION. SLIGHT CHANCE TO LOW END CHANCE POPS FRIDAY INCREASE TO GOOD CHANCE SATURDAY AS COLD FRONT PUSHES THROUGH THE STATE. ALTHOUGH HAVE OPTED TO CONTINUE MENTION OF ISOLATED THUNDER THROUGH THE WEEKEND...BEST INSTABILITY LOOKS TO BE ASSOCIATED WITH THE FRONT. ECMWF SIGNIFICANTLY FASTER WITH THIS FEATURE THAN THE GFS...WITH HIGHEST RAIN CHANGES LARGELY EAST AND SOUTH OF THE CWA BY LATE SATURDAY RATHER THAN THE SUNDAY EVENING SOLUTION OF THE GFS. HAVE OPTED TO GO WITH A BLEND ON TIMING BETWEEN THE MODELS. TEMPERATURES SHOULD GENERALLY BE NEAR NORMAL FOR MUCH OF THE WEEK...WITH WARMING TREND FRIDAY THROUGH THE WEEKEND AS A RESULT OF THE SOUTHERLY FLOW ACROSS THE STATE. 31 && .AVIATION... 12Z UPDATE... AN UPPER LOW WILL CONTINUE TO SPIN OVER NORTH GA WITH AREAS OF -SHRA/SHRA SPREADING INTO NW AND WEST CENTRAL GA THIS MORNING. EXPECT -SHRA TO SPREAD INTO THE ATLANTA TAF SITES BY 16-18Z... WITH A TEMPO THREAT OF -TSRA 18-22Z WITH DAYTIME HEATING. MODELS AGREE CIGS IMPROVE TO VFR BY 15-16Z BUT COULD LOWER TO MVFR WITH PRECIP. EXPECT IFR CIGS TO DEVELOP BY 05-06Z TONIGHT AND PERSIST UNTIL 14-15Z TUE. SW WINDS AROUND 6-8KTS WILL PREVAIL TODAY... THEN VEER WEST BY MID EVENING...THEN NW BY 08-10Z TONIGHT. //ATL CONFIDENCE...12Z UPDATE... MEDIUM ON TIMING OF PRECIP AND WINDS SHIFTING NW. HIGH ON ALL OTHER ELEMENTS. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 64 49 70 50 / 50 50 40 10 ATLANTA 63 50 69 54 / 80 80 20 10 BLAIRSVILLE 57 45 66 49 / 80 60 40 20 CARTERSVILLE 60 48 69 50 / 100 80 20 10 COLUMBUS 68 53 73 53 / 60 60 20 10 GAINESVILLE 62 49 67 52 / 80 70 30 20 MACON 68 50 72 49 / 50 50 30 10 ROME 62 47 69 49 / 100 80 20 10 PEACHTREE CITY 64 45 70 48 / 80 80 20 10 VIDALIA 71 53 75 54 / 20 40 30 10 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: BARTOW...CARROLL...CATOOSA...CHATTOOGA...DADE...FLOYD...GORDON... HARALSON...MURRAY...PAULDING...POLK...WALKER...WHITFIELD. && SHORT TERM...39 LONG TERM....31 AVIATION...39
Hazardous weather outlook, May 6, 5:01 AM EDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 501 AM EDT MON MAY 6 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-070915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 501 AM EDT MON MAY 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...ADDITIONAL RAINFALL EXPECTED TO CONTINUE FLOODING ISSUES... GROUNDS ARE WELL SATURATED FROM 2 TO 4 INCHES OF RAINFALL THAT FELL ACROSS NORTH AND EASTERN GEORGIA OVER THE WEEKEND. FLOODING ALONG SEVERAL STREAMS AND RIVERS ACROSS NORTH GEORGIA CONTINUES...AND ADDITIONAL RAINFALL OF 0.5 TO 1.0 INCHES TODAY WILL KEEP WATER LEVELS HIGH. MINOR FLOODING IS EXPECTED TO CONTINUE...ESPECIALLY ACROSS NORTH AND ESPECIALLY NORTHWEST GEORGIA. A FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING FOR AREAS ALONG AND NORTHWEST OF A LINE FROM CARROLLTON TO CARTERSVILLE TO CHATSWORTH. AS THE LOW PRESSURE MOVES ACROSS THE STATE...COLD TEMPERATURE ALOFT COMBINED WITH MODEST INSTABILITIES WILL SUPPORT ISOLATED THUNDERSTORMS OVER NORTH AND WEST CENTRAL GEORGIA DURING DAYTIME HEATING. SMALL HAIL OR GRAUPEL AND GUSTY WINDS CAN BE EXPECTED IN THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... RAIN IS EXPECTED TO CONTINUE TUESDAY AS THE LOW PRESSURE SYSTEM BEGINS TO MOVE OVER THE CAROLINAS. AN ADDITIONAL 0.25 TO 0.75 INCHES OF RAINFALL IS POSSIBLE ACROSS NORTH GEORGIA. A CHANCE OF THUNDERSTORMS IS EXPECTED FRIDAY THROUGH SUNDAY AS ANOTHER FRONTAL SYSTEM APPROACHES FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 9:16 PM EDT | River Flood Warning | FFC | Floyd | 6 days |
| May 5, 11:59 PM EDT | River Flood Warning | FFC | Barrow, Jackson | 18 hr |
| May 6, 12:08 AM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 14 hr |
| May 6, 12:51 AM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 6 hr |
| May 6, 4:30 AM EDT | River Flood Warning | FFC | Washington, Wilkinson | 17 hr |
| May 6, 7:51 AM EDT | River Flood Warning | FFC | Gordon, Murray, Whitfield | 4 days |
| May 6, 7:55 AM EDT | River Flood Warning | FFC | Fayette, Spalding | 33 hr |
| May 6, 11:12 AM EDT | River Flood Warning | FFC | Floyd | 7 days |
| May 6, 3:11 PM EDT | River Flood Warning | FFC | Washington | 12 hr |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.